# SDR 98ZZZX3870

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N248F
- Make and model: Amtr MINI500
- Aircraft serial: 402B
- System (JASC): 6720 · Tail Rotor Control System
- Part: Control Cable
- Part number: 0428
- Condition: Loose
- Location: Tail Rotor
- Part time: 5 hours
- Stage of operation: HO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

UPON LIFTING THE HELICOPTER INTO A HOVER, SUBMITTER NOTICED IT WAS IMPOSSIBLE TO CONTROL THE SWING OF THE TAIL EVEN WHILE HOLDING THE PEDALS STILL.  DISASSEMBLED THE TAIL BOOM AND REMOVED THE TAIL ROTOR PUSH/PULL CABLE.  FURTHER INSPECTION REVEALED .50 INCH OF SLOP IN THE CABLE.  CONTROL OF THE TAIL ROTOR WITH THIS MUCH PLAY IS IMPOSSIBLE.  SUBMITTER STATED THIS CABLE SHOULD BE REPLACED WITH ONE HAVING CLOSER TOLERANCES TO MINIMIZE LASH-UP.
